Thunderstorm Wind, Luna
- When
- July 8, 7:15 PM MST
- Where
- Luna County, Deming
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 32.267, -107.750
A severe thunderstorm dropped more than 2 inches of rain on much of Deming along with damaging winds and large hail. Widespread major street flooding occurred and some yards on the far north side of town were partially washed out.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EPZ wrote it up.
A severe thunderstorm dropped more than 2 inches of rain on much of Deming along with damaging winds and large hail. Widespread major street flooding occurred and some yards on the far north side of town were partially washed out. At least one tree was blown down and several large branches were broken off. Golf ball size hail was observed just north of Deming.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before the first event at Jul 8, 1:51 PM MST, 5 hours 24 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 251 PM MDT SAT JUL 8 2006 .SYNOPSIS... MOISTURE CONTINUES TO MOVE INTO THE BORDERLAND TODAY...MAINLY FROM THE RIO GRANDE VALLEY EAST...WHERE SCATTERED THUNDERSTORMS AND LOCAL HEAVY RAIN HAVE DEVELOPED. WEST OF THE RIVER SOME DRIER AIR HAS MOVED IN ALOFT AND INHIBITED SOME BUT NOT ALL THUNDERSTORM GROWTH. LOOK FOR SUNDAY AND MONDAY TO REMAIN MOIST WITH SCATTERED THUNDERSTORMS CONTINUING. SOME DRYING OCCURS TUESDAY AND BEYOND...WITH HIGH PRESSURE SETTLING IN OVER NEW MEXICO. THIS WILL RESULT IN LESS THUNDERSTORM ACTIVITY...ALTHOUGH ISOLATED STORMS WILL REMAIN THROUGH MOST OF NEXT WEEK. && .DISCUSSION... WV IMAGERY HAS SHOWN UPPER LOW OVER ARIZONA BRINGING IN DRY SLOT OVER THE WESTERN HALF OF THE CWA...WHILE THE EAST HALF REMAINS IN THE DEEP MOISTURE PLUME. SCATTERED THUNDERSTORMS ARE DEVELOPING IN THIS PLUME WITH LOCAL HEAVY RAINS...WITH STREAM/ARROYO ADVISORY REMAINING IN EFFECT THIS AFTERNOON FOR THE SACRAMENTO MOUNTAINS. SMALL JET STREAK ALSO SEEN ABOUT 150 MILES SOUTHWEST OF EL PASO AND WILL MOVE INTO THIS MOIST ENVIRONMENT NEXT 3-4 HOURS. TO THE WEST DRIER MID/UPPER ATMOSPHERE HAS NEARLY ELIMINATED FLOOD THREAT IN THIS AREA...BUT ENVIRONMENT BIT MORE FAVORABLE TO SEVERE STORMS THIS AFTERNOON/EVENING WITH MID LEVEL INSTABILITY...BETTER INSOLATION AND BETTER SHEAR PROFILES. GOES SOUNDER SHOWS PWS IN THE PLUME OF AROUND 1.5 INCHES...WHILE PWS ARE AROUND 0.6-1.0 INCH IN THE DRY SLOT. MODELS CONTINUE TO SHOW MOISTURE PLUME HANGING OVER THE EASTERN CWA SUNDAY AND MONDAY. LEFT SCATTERED POPS IN ALL AREAS BUT LIKELY CAN LOWER POPS TO ISOLATED W/NW. WILL LET MORNING SHIFT DECIDE FOR HIS PACKAGE. GFS MOVES PLUME TO FAR SOUTHEAST CWA OR EVEN OUT OF IT ON TUESDAY AND WEDNESDAY...HENCE REDUCED PRECIP TO ISOLATED. HIGH PRESSURE BUILDS OVER THE AREA THURSDAY INTO THE WEEKEND. THE CAPPING AND SUBSIDENCE OF THE HIGH WILL BATTLE THE INCREASING MID/HIGH MOISTURE AS THE PLUME DRIFTS BACK OVER THE CWA IN THE SOUTHEAST FLOW. FOR NOW WILL CONTINUE ISOLATED WORDING...BUT MAY HAVE TO BEEF THIS UP IN FUTURE PACKAGES. && .AVIATION...09/00Z-10/00Z E DMN...SCATTERED AREAS OF MVFR CIGS/VSBYS...LOWERING TO IFR IN A FEW LOCATIONS...IN SHOWERS AND THUNDERSTORMS THROUGH TONIGHT. DMN W...ISOLATED AREAS OF MVFR CIGS/VSBYS THIS EVENING. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 71 91 70 94 70 / 40 30 30 30 30 SIERRA BLANCA TX 66 87 66 90 63 / 40 30 30 30 30 LAS CRUCES 67 91 68 93 67 / 40 30 30 30 30 ALAMOGORDO 67 91 67 93 66 / 40 30 30 30 30 CLOUDCROFT 51 64 49 67 48 / 50 40 30 40 30 TRUTH OR CONSEQUENCES 68 89 68 91 67 / 30 30 30 30 30 SILVER CITY 63 83 61 85 59 / 30 30 30 30 30 DEMING 68 91 68 93 67 / 30 30 30 30 30 LORDSBURG 68 92 68 94 67 / 30 30 30 30 30 && .EPZ WATCHES/WARNINGS/ADVISORIES... ARROYO/SMALL STREAM FLOOD ADVISORY...OTERO AND HUDSPETH COUNTIES FOR THIS AFTERNOON. 17 HEFNER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1055 AM MDT SAT JUL 8 2006 NMZ022>025-030>032-TXZ055-056-090000- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 1055 AM MDT SAT JUL 8 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE THREAT FOR HEAVY RAINFALL CONTINUES...MAINLY EAST OF DEMING. THUNDERSTORMS WITH 2 TO 3 INCHES OF RAINFALL IS POSSIBLE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. DEEP MOISTURE WILL DECREASE SOME BUT STILL LOOK FOR SCATTERED THUNDERSTORMS SUNDAY AND MONDAY...BEFORE MORE DRYING OCCURS AND THUNDERSTORMS BECOME ISOLATED TUESDAY AND BEYOND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The El Paso radar (KEPZ), 108 km away, was scanning. The volume nearest the first event began at 02:16 UTC.
1 thunderstorm wind, 1 flash flood, 1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2006Every state in 2006This day in weather historyWarnings in New Mexico, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5526620, 5526621, 5526622.